There aren't any side effects except that the congestion remains.recently I've heard that it might ruin the nose blade.because it narrows the blood vessels and the cells of that part will die.Is that true?
Yes, it is bad. Topical decongestant sprays are usually safe when used as directed.
However if the spray is used more often than recommended, and for longer, the sinuses begin to require more medication to achieve the same effect, and this persistent overuse can actually exacerbate congestion. This condition is called rebound congestion.
If you continue to misuse the nasal spray it can result in permanent damage to the nasal passages. Termed "rhinitis medicamentosa," this condition comes with sinus dryness, persistent stuffiness, regular nose bleeds, headaches and even a loss of smell and taste. Some addicted patients also complain of feeling jittery, irritable and thirsty, especially as their medication dose wears off.
You should see your doctor as soon as you can to work out a plan to treat your rhinitis medicamentosa.
- Phenylephrine Information for Consumers
- Phenylephrine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Phenylephrine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 Nov 2010 • 1 answer
Posted 28 Jun 2011 • 1 answer
Posted 12 Feb 2012 • 1 answer
Posted 15 Nov 2012 • 1 answer
Posted 4 Sep 2014 • 1 answer